MAUDE Adverse Event Report: AMD MEDICOM INC. MEDICOM SAFEMASK MASTER SERIES

AMD MEDICOM INC. MEDICOM SAFEMASK MASTER SERIES
Catalog Number 2050
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code Asthma (1726)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation in-progress.
 
Event or Problem Description
The fragrance added to the masks caused an allergic reaction.Adverse reactions included, congestion, restricted breathing, watery eyes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
On 18-sep-2018, a medwatch was reported to the fda by amd medicom which refers to medicom mask product item codes 2050, 2051, 2052 & 2053.The following event was reported: "the fragrance added to the masks caused an allergic reaction.Adverse reactions included, congestion, restricted breathing, watery eyes.Items# 2050 (lot 1746), 2051 (lot 1744), 2052 (lot 1447), 2053 (1728)." customer complaint was logged as product quality complaint (b)(4).Since no return samples were received, retain samples were submitted to third party laboratory for testing.An evaluation of the complaint was performed by amd medicom and it was determined that additional information was required in order to complete the investigation; therefore, customer was contacted on 13 & 14-aug-2018.The following information was received: summary of the 1st communication on 13-aug-2018: patient was contacted but not available.Therefore, office manager who reported the incident provided additional information.Office manager elaborated on the adverse reaction as summarized below: the surgical masks in question were a re-order purchased on sale by the customer.Previous lots purchased were all ok and were used by multiple people with no reported adverse reactions.The lots in question (i.E.For item codes 2050, 2051, 2052 and 2053) were all from one distributor and were used by only one person, patient identified as (b)(6).The masks caused immediate reactions upon usage.Symptoms included; complete and severe sinus congestion, wheezing with constriction of the upper bronchial, eyes became watery, itchy, puffy and red.A few other masks were tried (lots of item codes 2050, 2051, 2052 and 2053) over a period of 7-10 days with continuation of symptoms.The patient (b)(6) has been a cda since 2007 and has never had an occurrence of this kind before.Upon cessation of the usage of the masks, all symptoms receded within two (2) to three (3) days.Summary of the 2nd call 14-aug-2018 spoken again with office manager today to discuss if patient took medication to relieve the symptoms, she suffered during the 7-10 days that she wore the masks.Office manager confirmed that the patient (b)(6) did not take any medication to relieve the symptoms nor did she seek outside medical attention.She said the patient (b)(6) had noticed a new scent on the masks that were not present on the previous lots purchased from another source (distributor) that did not cause problems.The investigation performed was based on a review of the device history records and testing of retain sample.The outcome of the quality investigation is delineated below: a review of the manufacturing records was performed.No issue was detected.Each item and lot number: 2050 (lot 1746), 2051 (lot 1744), 2052 (lot 1447), 2053 (1728) were sent to third party laboratory for testing in accordance with iso 10993-5.Results meet requirement of the standard.Based on the above investigation, it can be considered that product was manufactured, packaged, labeled, inspected and released in accordance with product specifications.

Brand Name
MEDICOM SAFEMASK MASTER SERIES
Common Device Name
MASK
Manufacturer (Section D)
AMD MEDICOM INC.
2555 chemin de l'aviation
pointe-claire (montreal), quebec GA H9P 2 Z2
CA  H9P 2Z2
MDR Report Key7899992
Report Number9611959-2018-00002
Device Sequence Number1807726
Product Code FXX
UDI-Device Identifier10686864040252
UDI-Public10686864040252
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2050
Device Lot Number1746, 1744, 1447, 1728
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;